Alert archive / Oklahoma / Tornado Warnings in 2022
Tornado Warning 82, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Dec 13, 2022, 11:24 AM CST for McCurtain County, Oklahoma. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 13, 2022, 11:24 AM CST (17:24 UTC)
- Expired
- Dec 13, 2022, 11:55 AM CST
- In force
- 31 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 0.75 in
County McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 117 km from the middle of the area, began a volume at 17:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 31, 10:35 PM CST | Severe Thunderstorm Watch | SPC | 353 days |
| Dec 13, 9:07 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 5.4 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 296 m²/s²
- 0-3 km storm-relative helicity
- 373 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
763
WFUS54 KSHV 131724
TORSHV
OKC089-131815-
/O.NEW.KSHV.TO.W.0082.221213T1724Z-221213T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
1124 AM CST Tue Dec 13 2022
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
Northwestern McCurtain County in southeastern Oklahoma...
* Until 1215 PM CST.
* At 1123 AM CST, a confirmed tornado was located near Sawyer, or
near Hugo, moving northeast at 55 mph.
HAZARD...Damaging tornado.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Rufe, Slim, Bethel, Battiest, Pickens, Ringold, Mount Herman and
Sherwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3451 9480 3437 9464 3402 9516 3424 9515
3425 9505 3442 9505 3451 9495
TIME...MOT...LOC 1723Z 226DEG 48KT 3397 9540
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
191 follow-up statement
435
WWUS54 KSHV 131755
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
1155 AM CST Tue Dec 13 2022
OKC089-131804-
/O.CAN.KSHV.TO.W.0082.000000T0000Z-221213T1815Z/
McCurtain OK-
1155 AM CST Tue Dec 13 2022
...THE TORNADO WARNING FOR NORTHWESTERN MCCURTAIN COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
A Tornado Watch remains in effect until 500 PM CST for southeastern
Oklahoma.
LAT...LON 3451 9480 3437 9464 3402 9516 3424 9515
3425 9505 3442 9505 3451 9495
TIME...MOT...LOC 1754Z 226DEG 48KT 3426 9503
$$
19What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Dec 13, 10:57 AM CST, 27 minutes earlier.
Area forecast discussion, Dec 13, 10:57 AM CST, 27 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1057 AM CST Tue Dec 13 2022 ...New UPDATE, AVIATION... .UPDATE... Issued at 1041 AM CST Tue Dec 13 2022 Bottom Line up front: A widespread severe weather event continues to look likely, as afternoon heating gets underway here. Surface analysis shows the low pressure system located along the KS/NE border, with ejection towards the northeast taking place in the next few hours. All hazards will be possible today as severe weather gets underway, with tornadoes and damaging winds being the primary threat. The tornado hazard will be twofold: with supercells possible ahead of the main line, and then tornadoes embedded within the main line itself. A tornado watch is already in effect for many of our E. Texas counties, with future watches very likely downstream as the afternoon progresses. /44/ && .SHORT TERM... (Tuesday through Wednesday) Issued at 313 AM CST Tue Dec 13 2022 Cloudy and cool with mid to upper 50s north of I-20 with increasing winds that will help to lift and dissipate the 1-3 mi fog in place. Farther south, the winds are gusting in the mid to upper teens with lower 60s. Our dew points are in the upper 50s and lower 60s, even down wind. The warm front is just to our SW with mid to upper 60s dew points likely to lift across I-20 this afternoon. The cold front is still well to our west, with a developing line of thunderstorm that will be moving into the DFW metroplex for their morning commute. The upper low is pushing off the front range now over E CO/NW KN at 532dam. The HRRR shows this line swiftly headed into our area later this morning and during early afternoon across McCurtain and many of our TX counties. The developing squall line will be near Texarkana down to near Lufkin by mid afternoon with peak of heating likely to ramp up the energy a bit. Skies will be mostly cloudy to cloudy with the warm front lifting into Toledo Bend country with low to mid 70s. Here is where the rubber meets the road with the SPC Day1 outlook focused in over deep east Texas for the mid afternoon and late day right in the heart of our four state area. The main push will be stretching from Lufkin to Shreveport and Magnolia, and will continue moving east over our Parishes and south central Arkansas counties in the early to middle evening hours with the lion share clear for us before midnight. However, the upper low will be lifting more north than east, allowing the tail end of convergence in the line to linger a little longer for the last corner of our central LA Parishes into the wee hours. The WPC also has a large area of Slight Risk for heavy rainfall, which may train a bit more this evening. The rainfall amounts expected have not changed much with lots of 1 to 2 inch amounts and perhaps a few higher amounts after dark. Until then the SE winds will remain gusty into the 20-30 mph range as the warm front makes a move into our zones, in fact Tyler just gusted to 26KTs. The winds will become W/SW behind the line and any cold frontal NW winds will hold off through much of the overnight as the parent low heading into Iowa deepens to 525dam. The models all light up the 850-700mb front for us again with more shower activity before daybreak and lingering into the early daylight hours. We will see the NW winds back off speeds as the air mass to arrive will be a minute. As the upper low lifts farther north, that gradient will slack off a good by for Wednesday. Higher pressure will start to spill into our TX counties by lunch and spread across the remainder of the cwa. Our overnight lows will be in a wide range with highs on Wednesday averaging in the lower 60s, right around the normal mid December range once again. /24/ && .LONG TERM... (Wednesday Night through Tuesday) Issued at 313 AM CST Tue Dec 13 2022 A gradual cooling trend expected at the start of the long-term period beginning Friday night as Canadian high pressure seeps cooler air southward across the ArkLaTex. Low temperatures in the mid to upper 30s on Wednesday morning to trend down to the mid 20s to mid 30s by Saturday morning. High temperatures will average in the 40s and 50s from midweek through Saturday. Warming trend expected late into the weekend into early next week as the surface high shifts east and upper-flow becomes zonal. A surface low emerging from the south Texas coast will swing east across the northern Gulf of Mexico early next week allowing for increased rain chances initially south of I-20 beginning on Sunday afternoon. An upper-level disturbance lagging behind the surface low will extend rain chances areawide from Sunday night into Monday with conditions improving from the west on Monday night. Based on latest model guidance, temperatures will have rebounded to above freezing, mitigating the threat for wintry precipitation during the early part of the work week. /05/ && .AVIATION... (18Z TAFS) Issued at 1041 AM CST Tue Dec 13 2022 Conditions are quickly going to deteriorate across our terminals, as a line of severe thunderstorms begins to approach the region. Look for drops in both ceilings and visibility as heavy thunderstorms move over terminals, with drops into LIFR category possible. However, have mostly maintained MVFR/IFR conditions, with amendments as needed. /44/ && .PRELIMINARY POINT TEMPS/POPS... SHV 72 54 61 39 / 90 60 40 0 MLU 72 58 65 40 / 70 100 80 0 DEQ 67 43 58 33 / 90 10 20 0 TXK 70 49 60 37 / 100 40 30 0 ELD 67 50 58 35 / 90 80 50 0 TYR 72 49 62 39 / 90 10 20 0 GGG 72 50 62 37 / 90 30 30 0 LFK 75 54 64 39 / 90 50 30 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && SHORT TERM...44 LONG TERM....09 AVIATION...44
Hazardous weather outlook, Dec 13, 5:21 AM CST, 6 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 521 AM CST Tue Dec 13 2022 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-141130- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass- Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- 521 AM CST Tue Dec 13 2022 This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and tonight. Severe weather will be possible across the entire ArkLaTex this afternoon into this evening as potentially dangerous supercell thunderstorms embedded within a squall line move east across the region. All modes of severe weather will be possible with damaging winds, tornadoes, and locally heavy rainfall being the main threats followed by large hail as a secondary threat. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Light freeze conditions may be possible mainly north of I-20 from Friday morning through Sunday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and this evening.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 11:58 AM CST | Special Weather Statement | SHV | McCurtain | 47 min |
Nearby
Tornado Warnings in Oklahoma, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.